Ask an expert
Question

12 Dec 2002

Chromium and side effects?
Hi DietDoc,
On your recommendation, I have started taking a chromium supplement (200mcg once daily) to try and shift those last couple of kilo's I gained as a result of an undiagnosed thyroid problem. However, I have noticed that I start shaking slightly and feeling quite nauseous and clammy after taking them (lasts for about an hour). I almost feel faint, although I've never fainted before. I suffer from occassional low blood sugar and the symptoms are almost exactly alike, without the racing heart. Is this a common side effect, or am I simply odd! The supplement also contains Nicotinamide (10mg), Pyridoxine (5mg) and Thiamine (10mg).
Much appreciated!
Answer 454 views
Expert
DietDoc
DietDoc

01 Jan 0001

Dear Ajay
It could be that the chromium clears glucose out of your blood stream quite rapidly which may make your hypoglycaemia worse, but it could also be that the hypoglycaemia is due to not eating sufficient. Stop taking the tablets and concentrate on doing exercise to shift the last few kg, as this will also improve your hypoglycaemia.
Best regards
DietDoc
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.